Citation: Nihilus. "Delayed Stevens-Johnson Syndrome: An Experience with Modafinil & Venlafaxine (exp93629)". Erowid.org. Sep 14, 2018. erowid.org/exp/93629
I was getting modafinil, finally after one year of struggling and pushing my M.D. towards prescribing it for DSPS. Taking 1-2mg of triazolam to sleep was not an option anymore, especially not since I am infamous for my high tolerance against benzos (considering a normal dose of diazepam to be about 200mg). My M.D. recommended me to start with as low as possible since I was her first patient to receive a modafinil prescription, all right... 100mg in the morning.
The first benefits of the drugs manifested in being able to think clearly and able to fall sleep before midnight... No noticeable adverse effects the first month, second month I was getting slightly paranoid at work having recently started it and I'm person with a strong and free will; hence sometimes considered very controversial. I didn't mind the paranoia and restlessness since it was common adverse effects and telling my M.D. it triggered paranoia might just get me off the drug.
During the 6 week my hand started to swell on the bus to work, it continued to swell and by night when I was visiting a friend it looked like it was full of spider bites. The next day, I went to the local ER to find out it was possible due to modafinil, having the doctor reading about the adverse effect. He recommended me to contact my usual M.D. and discontinue the drug. So I did, the summer passed by and I was on/off Modafinil getting adverse reactions looking like some kind of edema every time I re-instated the drug.
Last week I got a letter from a dermatologist pointing out the fact that I should ASAP quit the drug forever since it could lead to necrodermatolysis / Stevens-Johnson syndrome. I had brought this up with my M.D. before but she said that it is so unusual that I was most likely not to have it. Especially not after two months.... However for once my M.D. was wrong.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.